Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have hypothyroidism, frequent urination, nausea, tunnel vision, diaphoretic, increased heartbeat, dizziness.

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am a healthy 47 year old female with hypothyroid, on NatureThroid 6 grains for approx 4 months now. Normal weight etc, no other health issues. Got up in middle of night, had to urinate (a lot), and out of the blue I became incredibly nauseous, got tunnel vision and became extremely diaphoretic. I was seated at the time, and had to get down on the floor not to pass out. Took approx 5-10 min to recuperate. Heart felt like it was pounding through my chest. I was not "bearing down" nor was I hyperventilating. There was no logical reason for this to have happened. Have been getting odd dizzy spells off and on for the past few weeks. I have a prolapsed mitral valve but it's been checked and my ECG is always normal. I also have a benign lesion in my right frontal lobe, an AVM most likely per the doctor. I have no insurance now though.
Posted Sat, 14 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jasvinder Singh 45 minutes later

Thanks for posting your query.

Based on your description, the possibilities which need to be ruled out in such a scenario are:

1. Overdose of thyroid supplements which can cause diaphoresis and dizzy spells. Hence I will suggest getting the thyroid profile done to rule out the same. In case the T3 and T4 levels are high, then the dose of the thyroid supplements need to be reduced.

2. Another possibility is of some rhythm disturbance of the heart. A 24 hour ECG monitoring will help in ascertaining the underlying rhythm abnormality. An ECHO will also help in ruling out a structural defect in the heart apart from the MVP which might be the culprit in producing the mentioned symptoms.

3. Blood sugar should be checked especially if the repeat symptoms happen as a low blood sugar can also produce similar symptoms.

4. Another close possibility is something called as "micturition syncope" which is a vagal attack that occurs when as a person is passing urine. This is not a serious concern as compared to others.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor